Scientific article
Open access

M-theoretic matrix models

Published inThe journal of high energy physics, vol. 1502, p. 115-157
  • Open Access - SCOAP3
Publication date2015

Some matrix models admit, on top of the usual 't Hooft expansion, an M-theory-like expansion, i.e. an expansion at large N but where the rest of the parameters are fixed, instead of scaling with N . These models, which we call M-theoretic matrix models, appear in the localization of Chern-Simons-matter theories, and also in two-dimensional statistical physics. Generically, their partition function receives non-perturbative corrections which are not captured by the 't Hooft expansion. In this paper, we discuss general aspects of these type of matrix integrals and we analyze in detail two different examples. The first one is the matrix model computing the partition function of N = 4 $$ \mathcal{N}=4 $$ supersymmetric Yang-Mills theory in three dimensions with one adjoint hypermultiplet and N f fundamentals, which has a conjectured M-theory dual, and which we call the N f matrix model. The second one, which we call the polymer matrix model, computes form factors of the 2d Ising model and is related to the physics of 2d polymers. In both cases we determine their exact planar limit. In the N f matrix model, the planar free energy reproduces the expected behavior of the M-theory dual. We also study their M-theory expansion by using Fermi gas techniques, and we find non-perturbative corrections to the 't Hooft expansion.

  • Chern-Simons Theories
  • Nonperturbative Effects
  • 1/N Expansion
  • AdS-CFT Correspondence
Citation (ISO format)
GRASSI, Alba, MARINO BEIRAS, Marcos. M-theoretic matrix models. In: The journal of high energy physics, 2015, vol. 1502, p. 115–157. doi: 10.1007/JHEP02(2015)115
Main files (1)
Article (Published version)
ISSN of the journal1029-8479

Technical informations

Creation04/27/2015 10:30:33 AM
First validation04/27/2015 10:30:33 AM
Update time03/14/2023 11:12:59 PM
Status update03/14/2023 11:12:59 PM
Last indexation02/12/2024 11:20:22 AM
All rights reserved by Archive ouverte UNIGE and the University of GenevaunigeBlack